Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 1, NWS Milwaukee, WI

May 21, 20255 counties in Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at May 21, 2025, 2:08 AM CDT for 5 counties in Wisconsin. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
May 21, 2025, 2:08 AM CDT (07:08 UTC)
Expired
May 22, 2025, 1:00 AM CDT
In force
23 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

985 
WHUS43 KMKX 210708
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
208 AM CDT Wed May 21 2025

WIZ052-060-066-071-072-211800-
/O.NEW.KMKX.BH.S.0001.250521T0708Z-250522T0600Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
208 AM CDT Wed May 21 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
4 follow-up statements
875 
WHUS43 KMKX 211406
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
906 AM CDT Wed May 21 2025

WIZ052-060-066-071-072-212215-
/O.CON.KMKX.BH.S.0001.000000T0000Z-250522T0600Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
906 AM CDT Wed May 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Through late tonight.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
699 
WHUS43 KMKX 211922
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
222 PM CDT Wed May 21 2025

WIZ052-060-066-071-072-220330-
/O.CON.KMKX.BH.S.0001.000000T0000Z-250522T0600Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
222 PM CDT Wed May 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
319 
WHUS43 KMKX 220302
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
1002 PM CDT Wed May 21 2025

WIZ052-060-066-071-072-220600-
/O.CON.KMKX.BH.S.0001.000000T0000Z-250522T0600Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
1002 PM CDT Wed May 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

Sheppard
627 
WHUS43 KMKX 220538
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
1238 AM CDT Thu May 22 2025

WIZ052-060-066-071-072-220645-
/O.EXP.KMKX.BH.S.0001.000000T0000Z-250522T0600Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
1238 AM CDT Thu May 22 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 1 AM CDT EARLY THIS
MORNING...

The high swimming risk has concluded at all Lake Michigan beaches.
The Beach Hazards Statement will thus be allowed to expire at 1 AM
CDT this morning.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at May 20, 10:54 PM CDT, 3 hours 14 minutes earlier. Its key messages:

  • Apart from ponding of water & minor rises on area rivers, widespread flooding impacts are not expected in rain occurring through tomorrow.
  • Well below-normal temperatures continue through mid-week, with very gradual warming then expected this weekend into early next week.
Area forecast discussion, May 20, 10:54 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1054 PM CDT Tue May 20 2025

.KEY MESSAGES...

- Apart from ponding of water & minor rises on area rivers, widespread
  flooding impacts are not expected in rain occurring through
  tomorrow.

- Well below-normal temperatures continue through mid-week, with
  very gradual warming then expected this weekend into early
  next week.

&&

.UPDATE...
Issued 1050 PM CDT Tue May 20 2025

No major changes to the going forecast.

Sheppard

&&

.SHORT TERM...
Issued 135 PM CDT Tue May 20 2025

Tonight through Wednesday night:

Low pressure will continue to approach from the southwest this
afternoon and evening, slowly sliding by just to the south of
Wisconsin tonight into Wednesday. Widespread rainfall will come
to an end across the northeast forecast area by mid/late
afternoon. Meanwhile, showers will move in from the southwest
this afternoon, with periods of showers likely though Wednesday
as the low lingers in the region. There could be a little
thunder this afternoon and early evening, mainly along/south of
I-94 as a ribbon of instability sneaks into southern Wisconsin.

While the bulk of expected precipitation totals with this event
will wind down with the end of the widespread rainfall, pockets
of 0.5"+ will still be possible tonight into Wednesday.
Precipitable water values around 1.25" will gradually decrease
tonight through Wed, down to around 0.75"-1.00" by tomorrow
afternoon. Overall forcing will be less tonight into Wed as
well, though the lingering moisture and some mid-level
frontogenesis should keep the showers going with the low
nearby.

Temperatures will hold fairly steady over the next 36 hours with
the persistent clouds and showers, only ranging from the mid 40s
at night to the upper 40s and low 50s during the day.

DDV

&&

.LONG TERM...
Issued 135 PM CDT Tue May 20 2025

Thursday through Tuesday:

A broad troughing pattern will persist across the Great Lakes
Thursday and Friday. It looks dry much of this time, though
wouldn't be surprised by a few sprinkles or showers at some
point if a weak wave rolls through the northwest flow. Could see
some sunshine poke at at times Thu and Fri, though this pattern
should result in a fair amount of cloudiness through the end of
the week. Below normal temps will continue through Friday.

The upper level pattern should shift more to weak ridging pushing
in from the west over the weekend. Surface high pressure will
be in place, which should result in dry weather. Could see some
more sunshine under the high, though latest models are trending
cloudier at the mid and high levels. This setup should allow
temperatures to recover some, though highs will likely remain
below normal through the weekend.

A trough is expected to approach or move through the area early
next week, bringing a chance for rain showers back to southern
Wisconsin. There is fair amount of uncertainty with the
timing/strength/placement of this system, with plenty of time
for the finer details to get worked out, as this system is
nearly a week out.

DDV

&&

.AVIATION...
Issued 1050 PM CDT Tue May 20 2025

Slow moving low pressure will slide by just to the south
of our region overnight into Wednesday. Ceilings expected to
remain IFR / LIFR overnight through tomorrow, with periods of
showers and drizzle. Visibilities will largely range from the 2
to 6 mile range through the day Wednesday. Breezy east to
northeast winds overnight will back north through the day
Wednesday.

Sheppard

&&

.MARINE...
Issued 135 PM CDT Tue May 20 2025

Breezy easterly winds will continue this afternoon into
tonight, becoming northerly by Wednesday afternoon as low
pressure of 29.5 inches travels from eastern Iowa to the eastern
Great Lakes. A few gales will likely persist into late
afternoon in the south, with winds then still gusting to around
30 knots this evening into tonight. A Gale Warning remains in
effect until 21Z over roughly the southern 1/3 of the lake,
including the nearshore waters south of Port Washington.

Breezy northerly winds will continue on Thursday as the low
stalls over the eastern Great Lakes, while high pressure of 30.2
inches approaches from the west. A Small Craft Advisory is in
effect into Thursday due to the lingering higher winds and
waves. Lighter winds are likely by the weekend as the high moves
overhead.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 4 PM
     Thursday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, May 20, 2:26 PM CDT, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
226 PM CDT Tue May 20 2025

WIZ046-047-051-052-056>060-062>072-211930-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
226 PM CDT Tue May 20 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

There is a small chance of thunder mainly along and south of I-94
through early this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-211930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
226 PM CDT Tue May 20 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Gale Warning is in effect through 4 PM CDT from Port Washington
south. A Small Craft Advisory continues further north.

A few thunderstorms are possible today.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Small Craft Advisory conditions continue into Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-211930-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
226 PM CDT Tue May 20 2025

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

A Gale Warning remains in effect until 4 PM CDT for the southern
third of Lake Michigan. Gusty winds to 30 knots will continue
tonight, mainly across the southern half of the lake.

Isolated thunderstorms are possible through early this evening in
the south.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

No hazardous weather is expected at this time.

www.weather.gov/mkx

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.